Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 30, 2016, 2:13 PM EDT for Stewart County, Webster County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2016, 2:13 PM EDT (18:13 UTC)
- Expired
- Jun 30, 2016, 3:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
Counties Stewart County, GA, Webster County, GA
The radar
The Ft Rucker radar (KEOX), 84 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
359
WWUS82 KFFC 301813
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT THU JUN 30 2016
GAZ091-102-103-301900-
WEBSTER GA-MARION GA-STEWART GA-
213 PM EDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...SOUTHERN MARION AND
SOUTHEASTERN STEWART COUNTIES UNTIL 300 PM EDT...
AT 212 PM EDT...A STRONG THUNDERSTORM WAS NEAR RICHLAND...OR NEAR
LUMPKIN...MOVING EAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...PRESTON...RICHLAND...WESTON...SEMINOLE...SANFORD...TROUTMAN
... CHURCH HILL...PROVIDENCE CANYON STATE
PARK...WESTVILLE...KIMBROUGH... CENTERPOINT AND LEVERETTS.
LAT...LON 3193 8493 3194 8494 3194 8495 3195 8496
3208 8492 3222 8449 3193 8451
TIME...MOT...LOC 1812Z 263DEG 8KT 3207 8472
$$
DJNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 1:33 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 30, 1:33 PM EDT, 40 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 133 PM EDT THU JUN 30 2016 .PREV DISCUSSION... /issued 1055 AM EDT THU JUN 30 2016/ UPDATE... Current forecast in great shape and only limited changes are planned. Precipitable water values for the south portion are coming in at well over 2 inches for this afternoon and with ample sun eventually leading to increased instability...will bump these areas up to likely. Remainder of the forecast is on track. Deese PREV DISCUSSION... /issued 735 AM EDT THU JUN 30 2016/ SHORT TERM /Today through Friday/... Medium range and Hi-res models in better agreement today concerning how far north we can expect isolated to scattered convection... roughly the same as we saw yesterday. Upper level flow is transitioning to a more southwesterly pattern...but fairly weak... while the persistent surface trough remains in place over the forecast area. In general I went with a distribution of POPs and maximum temperatures very close to what we ended up with yesterday. Should see a diminishing of convection again tonight with the loss of daytime heating. Models remain consistent in suppressing convection a bit southward Friday with a surge to the southeast of the drier airmass. This is supported by a brief transition to weak northwesterly upper flow so I have followed this trend. With the lack of any strong upper forcing and little to no shear combined with marginal instability...widespread severe thunderstorms are not expected. However...just like the past several days...strong daytime heating is likely to add just enough instability for a few isolated strong to borderline severe storms each afternoon. 20 LONG TERM /Friday Night through Wednesday/... Models in good agreement in the long term. Main branch of the westerlys shifts into the Ohio Valley as a ridge of high pressure over the western Atlantic builds into the Gulf of Mexico. This will put the CWA in a west to southwest flow increasing Gulf moisture aloft through the long term. The stationary front over the central part of the state will slowly lift north this weekend increasing the chance of thunderstorms with the best chance on Sunday and Monday. The front lifts north of the CWA early next week and we get back into a more diurnally driven chance of thunderstorms. As the H5 ridge builds into the middle of the week next week...temperatures will once again rise into the mid and upper 90s across much of the CWA. 17 && .AVIATION... 18Z UPDATE... TSRA developing across southern sections of the forecast area and look to affect mainly Macon and Columbus terminals this afternoon. There is a line trying to develop as well just south of Athens so will need to watch closely for possible inclusion of TEMPO there. Otherwise...once TSRA dissipates tonight...MVFR to IFR cigs look to develop but location is in question with one model showing ATL and the other showing the south terminals. Favoring the southern solution for now which puts IFR at MCN and CSG but keeps conditions SCT for now at ATL. //ATL CONFIDENCE...18Z UPDATE... Medium on IFR potential. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 92 69 93 72 / 30 30 20 10 Atlanta 92 73 91 73 / 30 30 10 10 Blairsville 88 62 88 66 / 20 20 10 10 Cartersville 92 66 92 70 / 20 20 10 5 Columbus 91 72 93 75 / 40 40 20 10 Gainesville 91 70 91 72 / 30 30 10 5 Macon 91 72 93 74 / 40 40 30 10 Rome 93 66 93 70 / 20 20 10 5 Peachtree City 92 68 92 70 / 30 30 20 10 Vidalia 90 73 92 75 / 60 60 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....Kovacik AVIATION...Deese
Hazardous weather outlook, Jun 30, 3:54 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 354 AM EDT THU JUN 30 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010800- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 354 AM EDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... A STATIONARY FRONT ACROSS CENTRAL GEORGIA WILL REMAIN IN PLACE THROUGH TONIGHT. THIS WILL KEEP A CHANCE OF THUNDERSTORMS OVER PARTS OF NORTH AND CENTRAL GEORGIA...MAINLY DURING THE AFTERNOON AND EVENING HOURS...AND GENERALLY SOUTH OF A LINE FROM ROME TO CHATSWORTH. A FEW OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALIZED HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THE CHANCE OF THUNDERSTORMS BECOMES BETTER SUNDAY AND MONDAY AS A STATIONARY FRONT LIFTS NORTH ACROSS NORTH GEORGIA. A FEW STORMS COULD BECOME STRONG EACH AFTERNOON AND EVENING WITH THE MAIN THREATS BEING GUSTY WINDS...FREQUENT LIGHTNING AND LOCALIZED HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Jun 30, 10:56 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1056 AM EDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG BOGART 33.95N 83.53W
06/29/2016 OCONEE GA EMERGENCY MNGR
EMERGENCY MNGR RECEIVED REPORTS OF SEVERAL TREES DOWN
ACROSS NORTHERN PORTION OF OCONEE COUNTY...PARTICULARLY
UP TOWARDS BOGART
&&
EVENT NUMBER FFC1600423
HAYNESSpecial weather statement, Jun 30, 2:11 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EDT THU JUN 30 2016
GAZ085-086-097-098-112-301845-
JOHNSON GA-MONTGOMERY GA-LAURENS GA-TREUTLEN GA-EMANUEL GA-
211 PM EDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON...NORTHERN
MONTGOMERY...EASTERN LAURENS...TREUTLEN AND WESTERN EMANUEL COUNTIES
UNTIL 245 PM EDT...
AT 210 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTHWEST OF
SOPERTON...MOVING EAST AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SOPERTON...ADRIAN...TARRYTOWN...GILLIS
SPRINGS...ROCKLEDGE...BARNHILL...
LOTHAIR...ORLAND...ORIANNA...ZAIDEE...MINTER...BLACKVILLE...SCOTT...
NORRISTOWN AND LOWERY.
LAT...LON 3232 8244 3233 8282 3250 8286 3262 8252
TIME...MOT...LOC 1810Z 257DEG 18KT 3243 8272
DJNSpecial weather statement, Jun 30, 2:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT THU JUN 30 2016
GAZ091-102-103-301900-
WEBSTER GA-MARION GA-STEWART GA-
213 PM EDT THU JUN 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...SOUTHERN MARION AND
SOUTHEASTERN STEWART COUNTIES UNTIL 300 PM EDT...
AT 212 PM EDT...A STRONG THUNDERSTORM WAS NEAR RICHLAND...OR NEAR
LUMPKIN...MOVING EAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...PRESTON...RICHLAND...WESTON...SEMINOLE...SANFORD...TROUTMAN
... CHURCH HILL...PROVIDENCE CANYON STATE
PARK...WESTVILLE...KIMBROUGH... CENTERPOINT AND LEVERETTS.
LAT...LON 3193 8493 3194 8494 3194 8495 3195 8496
3208 8492 3222 8449 3193 8451
TIME...MOT...LOC 1812Z 263DEG 8KT 3207 8472
DJNThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:25 PM EDT | Special Weather Statement | FFC | Clarke, Jackson, Madison, Oconee, Walton | 35 min |
| Jun 29, 9:48 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 27 min |
| Jun 29, 10:09 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Oconee, Walton | 36 min |
| Jun 29, 11:30 PM EDT | Special Weather Statement | FFC | Oconee | 45 min |
| Jun 29, 11:34 PM EDT | Special Weather Statement | FFC | Oglethorpe | 41 min |
| Jun 30, 12:36 AM EDT | Special Weather Statement | FFC | Jackson | 39 min |
| Jun 30, 2:11 PM EDT | Special Weather Statement | FFC | Treutlen | 34 min |
| Jun 30, 2:15 PM EDT | Special Weather Statement | FFC | Gwinnett | 30 min |
| Jun 30, 2:32 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 28 min |
| Jun 30, 2:56 PM EDT | Special Weather Statement | FFC | Treutlen | 49 min |
| Jun 30, 3:00 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 30 min |
| Jun 30, 3:31 PM EDT | Special Weather Statement | FFC | Dooly | 29 min |
| Jun 30, 3:47 PM EDT | Special Weather Statement | FFC | Putnam | 28 min |
| Jun 30, 3:56 PM EDT | Special Weather Statement | FFC | Macon | 34 min |
| Jun 30, 4:04 PM EDT | Special Weather Statement | FFC | Butts | 26 min |
| Jun 30, 4:29 PM EDT | Special Weather Statement | FFC | Rockdale | 31 min |
| Jun 30, 4:31 PM EDT | Special Weather Statement | FFC | Walton | 29 min |
| Jun 30, 4:32 PM EDT | Special Weather Statement | FFC | Bibb | 28 min |
| Jun 30, 4:51 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Lamar, Monroe | 39 min |
| Jun 30, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 29 min |
| Jun 30, 5:29 PM EDT | Special Weather Statement | FFC | Monroe | 31 min |
| Jun 30, 5:42 PM EDT | Special Weather Statement | FFC | Oconee | 33 min |
| Jun 30, 5:43 PM EDT | Special Weather Statement | FFC | Morgan | 32 min |
| Jun 30, 5:45 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Putnam | 30 min |
| Jun 30, 5:53 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 37 min |
| Jun 30, 5:57 PM EDT | Special Weather Statement | FFC | Monroe | 33 min |
| Jun 30, 6:13 PM EDT | Special Weather Statement | FFC | Clarke, Morgan, Oconee | 32 min |
| Jun 30, 6:46 PM EDT | Special Weather Statement | FFC | Clarke, Madison | 29 min |
| Jun 30, 7:19 PM EDT | Special Weather Statement | FFC | Taliaferro | 26 min |
| Jun 30, 7:23 PM EDT | Special Weather Statement | FFC | Lumpkin | 22 min |
| Jun 30, 7:31 PM EDT | Special Weather Statement | FFC | Clayton | 29 min |
| Jun 30, 7:58 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 32 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.